MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER
Model Number ATG120124
Medical Device Problem Codes Material Frayed (1262); Difficult to Remove (1528); Material Rupture (1546); Unraveled Material (1664); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation as well as a photo was provided for review.The investigation of the reported event is currently underway.(expiration date: 09/2024).
 
Event or Problem Description
It was reported that during an angioplasty procedure via femoral, the balloon was allegedly ruptured during dilatation around 5-6 atm.It was further reported that the balloon was allegedly unable to refold.Reportedly, the balloon was allegedly separated from the catheter.The device and introducer sheath were removed as one unit.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one atlas gold pta dilatation catheter was received for evaluation.During visual evaluation, the balloon was noted to be detached from the proximal and distal glue weld and appeared to be prolapsed on the distal end.Balloon material was noted at both glue welds.The marker bands were noted to be present and seated on the guide-wire lumen.Unraveling was noted to the proximal end of the balloon.Under microscopic evaluation, fiber disturbance and a pinhole rupture were noted to the balloon.No kinks were noted to the catheter shaft and no anomalies were noted to the luers/y-body.Due to the condition of the device and the nature of the complaint, functional testing was not performed.One photo was provided and reviewed.The photo shows the atlas gold balloon detached and prolapsed at its distal end.Frayed fibers and unraveling can be seen at the proximal end of the balloon.Therefore, the investigation is confirmed for the reported balloon rupture as a pinhole rupture was noted to the balloon under microscopic observation.The investigation is also confirmed for the reported detachment as the balloon was noted to be detached from the proximal and distal glue weld.The investigation is inconclusive for the reported difficult to remove as no evidence of the failure could be determined.The investigation is confirmed for the identified frayed fibers and unraveled material as frayed fibers and unraveling were noted to the proximal end of the balloon.A definitive root cause for the reported balloon rupture, difficult to remove, detachment and identified unraveled material and material frayed could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiration date: 09/2024).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description
It was reported that during an angioplasty procedure via femoral through little calcified lesion, the pta balloon allegedly ruptured during dilatation around 5-6 atm.It was further reported that the balloon was allegedly unable to refold and go through the sheath.Reportedly, the balloon separated from the catheter.The device and introducer sheath were removed as one unit.The procedure was completed using another device.There was no reported patient injury.

Brand Name
ATLAS GOLD
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key14727881
Report Number2020394-2022-00480
Device Sequence Number2264124
Product Code DQY
UDI-Device Identifier00801741060700
UDI-Public(01)00801741060700
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K181323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberATG120124
Device Catalogue NumberATG120124
Device Lot Number93WF0057
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/31/2022
Supplement Date Received by Manufacturer07/18/2022
Initial Report FDA Received Date06/17/2022
Supplement Report FDA Received Date07/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age52 YR
Patient SexFemale